MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Irritation (1941); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact date of event was not provided.It is noted the symptoms began almost immediately after implantation of the lens on (b)(6) 2015.The lens remains implanted all pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A report was received that a male patient experienced terrible halos (bright circles that appear to surround a source of light) around car lights, lamp posts, lit signs at night which make driving at night unsafe and irritating.He has been experiencing these symptoms almost immediately after implantation of a zlb00 multifocal lens.In follow up with the surgery center it was asked if there was anything in the patient's chart attributing the patient's visual issues to the lens.The response was that nothing was found about it.No additional information was provided.
 
Additional Manufacturer Narrative
The product testing was not performed as the complaint device was not returned for analysis; the intraocular lens remains implanted.The reported complaint cannot be confirmed.Manufacturing records were reviewed and the lens was manufactured according to specification.There were no non conformances with respect to the manufacturing process.There were no associated nonconformity reports or deviations.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Based on the manufacturing record review, historical review and non-conformance review, there is no indication of a product deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5947812
Report Number9614546-2016-00456
Device Sequence Number605234
Product Code MFK
UDI-Device Identifier05050474560550
UDI-Public(01)05050474560550(17)190420
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,user facility
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/20/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0140
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date11/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;